Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Recurrent hives on back, legs, face, genital area. Taking benadryl. What is causing this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Breaking out in hivesHello I'm a 21 year old female no past medical history or no allergies but I have had several recent episodes of Breaking out and hives for my back done my legs in the genital area to my face no problems breathing but very itchy I've taken benadryl relieve them but they do tend to come back any idea what's causing this or what I can do
Posted Wed, 1 May 2013 in Asthma and Allergy
Answered by Dr. Prasad Akole 59 minutes later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

If you have repeated hives and get better with Benadryl, it is surely a allergic problem.
If recurring, one needs to find the antigen causing it.
It can be anything from dust, pollen (not in your case) to medicines, cosmetics, fabrics etc.
Just keep a watch on what usually brings it on. What new things you have used/ applied?

You can go for a non-sedative anti-allergic drug like fexofenadine (Allegra) 120 mg once a day.

I may suggest a consultation with an allergy specialist or a skin specialist and occasionally allergen testing with skin allergy tests is advised,

Calamine lotion application locally may help soothen the severe itchy areas.

Avoid things that you suspect bring it on one by one (elimination method).

Severe allergy may cause life threatening manifestations like breathlessness, bronchospasm, low BP and sometimes death from severe anaphylaxis.

Be watchful of these and seek medical attention.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this query.
Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor